Going off any anxiety/depression med is going to take some time. If you take it once a day/7days a week, start by skipping every other day for a week. Then the next week take one day, skip two days, (that would be taking it 3 times a week - skipping a total of 2 days inbetween). If you're feeling ok, and not having any problems then taper down again with taking your pill one day, then skipping 3 days. If you are having problems, go another week of doing take one skip two, take one skip two. Try tapering your meds like that until you run out of your prescription. It also may take a little longer than a month to do this. So don't get in a hurry. Going off of your meds completely can do alot of harm. Been through that, wasn't fun, and couldn't function.
My ob/gyn doctor suggested this method, and it worked fine for me. Good Luck.
Stopping any depression medication can be risky. When the Dr. changed my meds, he told me not to stop abruptly. Can cause a bad reaction. The best way to stop taking your meds is to taper them down. If you take it twice a day, drop it to onca a day. Do this for about two weeks. Then take it every other day. Two weeks later, skip two days between doses. Just keep doing this until you stop taking the pills completely. But if at any time you feel depressed or suicidal, step it back up to the previous step for another week or so. Stopping to quickly could cuase an adverse reaction. And let the doctor know what your doing. Good Luck!!!
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Geodon - wife been on 60mg for 2 years. Told to stop it now, What happens if she does stop abruptly?
Posted 23 Sep 2013 • 2 answers
Posted 25 Nov 2013 • 1 answer
Posted 16 Jan 2014 • 3 answers
Citalopram - Has anyone read any reports, or experienced themselves, that Celexa causes severe lower
Posted 6 Jul 2014 • 3 answers
Posted 23 Aug 2014 • 2 answers